MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83777
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.Only the main coil was returned for this complaint.The coil was found stretched and kinked.No more damages were found in the returned device.Microscopic inspection of the main coil observed that the zap tip has a smooth surface.The interlocking arm was inspected and it was found detached.The detached part was not returned.Dimensional inspection of the main coil was performed and observed that the outer diameter (od) of the zap tip and primary coil were within specification, however there were lacking coil fiber bundles.
 
Event or Problem Description
Reportable based on device analysis completed on 26mar2020.It was reported that there was no coiling in the vessel.A 2/3mm x 2.3cm interlock was selected for use.During the procedure, it was noted that the device did not coil in the vessel.The procedure was completed with another of the same device.No complications reported and patient's condition was stable.However, device analysis revealed detached interlocking arm and missing coil fiber bundles.
 
Event or Problem Description
Reportable based on device analysis completed on 26mar2020.It was reported that there was no coiling in the vessel.A 2/3mm x 2.3cm interlock was selected for use.During the procedure, it was noted that the device did not coil in the vessel.The procedure was completed with another of the same device.No complications reported and patient's condition was stable.However, device analysis revealed detached interlocking arm and missing coil fiber bundles.It was further reported that the coil was not deployed successfully and was then retrieved safely.There were no device fragments left inside the patient's body.
 
Additional Manufacturer Narrative

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9957747
Report Number2134265-2020-05001
Device Sequence Number2438296
Product Code KRD
UDI-Device Identifier08714729765080
UDI-Public08714729765080
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2021
Device Model Number83777
Device Catalogue Number83777
Device Lot Number0023020276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2020
Initial Date Received by Manufacturer 03/26/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date04/14/2020
Supplement Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR